# SDR SIMA9700192

- Difficulty date: January 19, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N142DD
- Make and model: Aerosp ATR 42-300
- Aircraft serial: 040
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Rod Assy
- Part number: R20842C
- Condition: Broken
- Location: Lt Mlg
- Part time: 19,475 hours
- Component: S52871304014
- Stage of operation: DE
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

ORD - FLT 4354 - ON DESCENT INTO ORD, THE LEFT MAIN LANDING GEAR DOOR CAME OPEN IN FLIGHT.  EMERGENCY EQUIPENT WAS DISPATCHED FOR LANDING HOWEVER, AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.  INSPECTION REVEALED MLG SUPPORT ROD FAILED, ALLOWING DOOR TO OPEN.  A NEW DOOR ASSEMBLY AND ROD WAS INSTALLED AND SEVERAL RETRACTION CHECKS WERE PERFORMED SATISFACTORILY.  AIRCRAFT WAS RETURNED TO SERVICE.  THE REMOVED PARTS HAVE BEEN FORWARDED TO SIMMONS ENGINEERING DEPT FOR EVALUATION. (M)
